Author Topic: Lorazepam withdrawal Heart Palpitations  (Read 1607 times)

[Buddie]

Lorazepam withdrawal Heart Palpitations
« on: October 19, 2012, 12:50:12 pm »
I have been taking Lorazepam .05 for 4 years.  The last year I have cut my pill in half. I only take it at night to help me sleep.  Since finding out that I have to get off all my meds (this is the only one I have left), I have found that I must be addicted.  I have cut my pill to 1/3 and only take it at night.  I am ok there. When I tried to cut it even more, I started gettting heart palpitations that are so scary.  My doctor says there is no way I am dependant and acted like I was crazy telling her my w/d symptons.  I need help to know what to do. She tells me that I am not on much and I see I am not on a lot like others but am having the same symptons with the worst being the heart palpitationss.  Please someone help me to understand what to do next.  Thank you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Lorazepam withdrawal Heart Palpitations
« Reply #1 on: October 19, 2012, 01:25:13 pm »
Hi [...],

Here is a link to the Klonipin thread.

http://www.benzobuddies.org/forum/index.php?topic=57791.630

There are lots of fine folks tapering yur particular benzo there and they can help you.

My best advice would be to do a microtaper off yur current dose, since youre having so much trouble. I know K is fairly soluble in whole milk. Several of us are tapering this way, making your own mixture and going down by tinynlittle fractions each day, holding if we get in a bind.  For most of us, this has eased the withdrawal symptoms significantly.

This can be done! Take heart.
 :thumbsup:
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Lorazepam withdrawal Heart Palpitations
« Reply #2 on: October 19, 2012, 03:34:16 pm »
Hi [...],

I had palpitations all night long recently. Luckily the next day they stopped. It happens occasionally. I have read various messages saying it is a withdrawal symptom, but it is always best to get it checked out. Could you ask your doctor to have the 24 hour heart monitor?

[...]
x
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Lorazepam withdrawal Heart Palpitations
« Reply #3 on: October 19, 2012, 07:10:28 pm »
Hey there,

I'm sorry you're having a rough time with your symptoms and with your doctor.  While it is good to be under a doctor's care for palpitations, largely they're more scary than dangerous.  The good news is that this is an incredibly common symptom and that they can be readily controled by taking a beta blocker.

Btw, just as a note, you might get further using the word "physically dependant" rather than "addicted" when talking about benzos because they are frequently recreationally abused.  That term just clarifies the situation as being physical and not behavioral.

Best wishes.

 :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Lorazepam withdrawal Heart Palpitations
« Reply #4 on: October 19, 2012, 07:19:55 pm »
100% agree with [...].  My beta blocker was a life saver.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Lorazepam withdrawal Heart Palpitations
« Reply #5 on: October 19, 2012, 09:48:58 pm »
Thank you all.  Could you help me understand what beta blockers are and will that make the palpitations stop?  Once I am offf the drug, would I be able to go off the beta blockers?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Lorazepam withdrawal Heart Palpitations
« Reply #6 on: October 19, 2012, 11:21:46 pm »
Hi [...]-  This was a major symptom for me when getting off ativan, thought I was having a heart attack. I had a complete work-up on my heart. Thank God it was just withdraw from ativan. And the beta blocker was the best help. They are not habit forming

My best to you on your healing journey, [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.